MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NDLS; SPORTSMED, IMPLANTS

ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NDLS; SPORTSMED, IMPLANTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event occurred in (b)(6).The product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the anchor fractured during insertion.All the broken parts were retrieved from the patient's body.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, b5, d9, g3, g6, h2, h3, h6, h10.Corrected: d4: expiration date.The event was confirmed with product received.Visual examination of the returned product confirmed the anchor had fractured and all the pieces were returned.Sem analysis of the maxbraid needle anchor showed that it fractured due to sheared overload.Suspected crack initiation region identified on the fracture.Fine sheared ductile overload dimples identified in the non-smeared areas in the suspected crack initiation region on the fracture.The sheared ductile overload dimples revealed the direction crack propagation/smearing.Center of the fracture revealed fine ductile overload normal dimples, which are indicative of a possible tensile overload mode for crack exit.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
5.0MM TI W/ MAXBRAID NDLS
Common Device Name
SPORTSMED, IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11462701
Report Number0001825034-2021-00578
Device Sequence Number16941757
Product Code MBI
UDI-Device Identifier00880304009677
UDI-Public(01)00880304009677(17)250624(10)539440
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K080088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2025
Device Model NumberN/A
Device Catalogue Number902571
Device Lot Number539440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1